Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 151, NWS Birmingham, AL

July 6, 2017St. Clair County, Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2017, 4:47 PM CDT for St. Clair County, Talladega County, Alabama. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 4:47 PM CDT (21:47 UTC)
Expired
Jul 6, 2017, 5:45 PM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:03 PM CDTTSTM WND DMG3 Wnw Ironaton, ALTREES DOWN NEAR INTERSECTION OF IRONATON RD AND STOCKDALE RD. TIME ESTIMATED FROM RADAR.
Jul 6, 5:27 PM CDTTSTM WND DMG3 Se Anniston Regional, ALTREES DOWN AT THE INTERSECTION OF MCINTOSH ROAD AND MARY DRIVE. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WUUS54 KBMX 062147
SVRBMX
ALC115-121-062245-
/O.NEW.KBMX.SV.W.0151.170706T2147Z-170706T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
447 PM CDT THU JUL 6 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Central Talladega County in east central Alabama...
  Southeastern St. Clair County in Alabama...

* Until 545 PM CDT

* At 447 PM CDT, severe thunderstorms were located along a line
  extending from Honda Manufacturing Of Alabama to near Logan Martin
  Dam, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Oxford, Talladega, Pell City, Lincoln, Riverside, Vincent, Munford,
  Waldo, Alpine Bay Resort, Talladega Superspeedway, Talladega
  Municipal Airport, Grant Town, Alpine, Honda Manufacturing Of
  Alabama, Coosa Island, Logan Martin Dam, Country Club Estates, Camp
  Mac, Jackson Shoals and Ironaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3352 8582 3350 8585 3350 8590 3340 8592
      3338 8598 3333 8598 3334 8637 3336 8634
      3339 8638 3345 8638 3371 8622 3370 8614
      3368 8613 3367 8605 3365 8603 3360 8602
      3360 8600 3359 8599 3358 8580 3354 8580
TIME...MOT...LOC 2147Z 264DEG 26KT 3362 8614 3337 8632 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
5 follow-up statements
605 
WWUS54 KBMX 062155
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
455 PM CDT THU JUL 6 2017

ALC115-121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-St. Clair AL-
455 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL TALLADEGA AND SOUTH CENTRAL ST. CLAIR COUNTIES...

At 455 PM CDT, severe thunderstorms were located along a line
extending from near Honda Manufacturing Of Alabama to near Talladega
to near Logan Martin Dam, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Oxford, Talladega, Pell City, Lincoln, Riverside, Vincent, Munford,
Waldo, Alpine Bay Resort, Talladega Superspeedway, Talladega
Municipal Airport, Grant Town, Alpine, Honda Manufacturing Of
Alabama, Coosa Island, Logan Martin Dam, Country Club Estates, Camp
Mac, Jackson Shoals and Ironaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3352 8582 3350 8585 3350 8590 3346 8591
      3345 8592 3340 8592 3338 8598 3333 8598
      3334 8637 3336 8634 3339 8638 3345 8638
      3355 8627 3366 8624 3367 8606 3365 8603
      3360 8602 3359 8599 3358 8580 3354 8580
TIME...MOT...LOC 2155Z 276DEG 31KT 3365 8610 3350 8612 3338 8631 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
077 
WWUS54 KBMX 062202
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
502 PM CDT THU JUL 6 2017

ALC115-062212-
/O.CAN.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
St. Clair AL-
502 PM CDT THU JUL 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3334 8598 3333 8616 3334 8637 3336 8634
      3337 8636 3353 8619 3367 8613 3367 8606
      3365 8603 3360 8602 3359 8599 3358 8580
      3354 8580 3352 8582 3350 8585 3350 8590
      3346 8591 3345 8592 3340 8592 3338 8598
TIME...MOT...LOC 2202Z 264DEG 26KT 3365 8605 3350 8607 3338 8626 

$$

ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
502 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL TALLADEGA COUNTY...

At 502 PM CDT, severe thunderstorms were located along a line
extending from near Talladega Municipal Airport to near Talladega
Superspeedway to near Alpine, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Oxford, Talladega, Lincoln, Munford, Waldo, Grant Town, Alpine,
Talladega Superspeedway, Honda Manufacturing Of Alabama, Talladega
Municipal Airport, Eastaboga, Camp Mac, Jackson Shoals, Ironaton,
Jenifer and Howells Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3334 8598 3333 8616 3334 8637 3336 8634
      3337 8636 3353 8619 3367 8613 3367 8606
      3365 8603 3360 8602 3359 8599 3358 8580
      3354 8580 3352 8582 3350 8585 3350 8590
      3346 8591 3345 8592 3340 8592 3338 8598
TIME...MOT...LOC 2202Z 264DEG 26KT 3365 8605 3350 8607 3338 8626 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
123 
WWUS54 KBMX 062213
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
513 PM CDT THU JUL 6 2017

ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
513 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN TALLADEGA COUNTY...

At 513 PM CDT, severe thunderstorms were located along a line
extending from Bynum to near Munford to Winterboro, moving east at 30
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Oxford, Talladega, Munford, Waldo, Grant Town, Alpine, Talladega
Municipal Airport, Camp Mac, Ironaton, Jenifer and Eastaboga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3334 8627 3347 8609 3365 8604 3365 8603
      3360 8602 3359 8599 3358 8580 3354 8580
      3352 8582 3350 8585 3350 8590 3346 8591
      3345 8592 3340 8592 3338 8598 3334 8598
      3333 8616
TIME...MOT...LOC 2213Z 271DEG 26KT 3361 8597 3346 8599 3334 8618 

HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
799 
WWUS54 KBMX 062219
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
519 PM CDT THU JUL 6 2017

ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
519 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN TALLADEGA COUNTY...

At 519 PM CDT, severe thunderstorms were located along a line
extending from Bynum to near Grant Town to Waldo, moving east at 30
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Oxford, Munford, Waldo, Grant Town, Camp Mac, Ironaton and Jenifer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3333 8609 3348 8599 3359 8599 3358 8580
      3354 8580 3352 8582 3350 8585 3350 8590
      3346 8591 3345 8592 3340 8592 3338 8598
      3334 8598
TIME...MOT...LOC 2219Z 258DEG 28KT 3361 8593 3350 8593 3338 8600 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
150 
WWUS54 KBMX 062232
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
532 PM CDT THU JUL 6 2017

ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
532 PM CDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN TALLADEGA COUNTY...

At 532 PM CDT, a severe thunderstorm was located over Oxford, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8589 3359 8592 3358 8580 3354 8580
      3352 8582 3350 8585
TIME...MOT...LOC 2232Z 255DEG 26KT 3356 8582 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:51 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 6, 3:51 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
351 PM CDT Thu Jul 6 2017

.SHORT TERM...
Through Tonight.

Seeing another round of showers and storms this afternoon ahead of
the approaching upper level trough. Although coverage has been
less today than previous days, the potential for strong to severe
storms remains. This activity will diminish with sunset this
evening, but as the trough axis moves into the Tennessee Valley
overnight, isolated to scattered activity will be possible across
the north, especially after midnight.

14

.LONG TERM...
Friday through Thursday.

The main trough axis pushes through Central AL on Friday and the
weak frontal boundary stalls over the South-Central portions of the
state. Even though the the boundary is fairly weak, expect enough
lift during peak heating to drive afternoon thunderstorms. For now,
coverage could be more scattered, so have 40-50% PoPs in the
forecast each afternoon. As we have seen the past few days, any of
these scattered storms can develop a fairly intense core and
generate gusty winds 35-45 mph. While this is below severe limits,
similar winds have been causing downed trees due to the saturated
grounds. For now, have left our mention of any severe in the HWO for
Friday, but will need to re-evaluate any microburst potential once
we see how the convection pans out for today.

Another embedded wave moves southward through the larger-scale
trough over the Ohio River Valley on Saturday. This will push
another weak frontal boundary into Central AL, leading to enhanced
lift during the afternoon hours. Therefore, have included 40 PoPs
area-wide. By Sunday, the best chances of rain/storms will be
confined to the southern half of Central AL as the stalled boundary
remains in Southern AL.

The troughing over the Northeastern US begins to flatten and push
northward Tuesday into Wednesday, giving way to low-level ridging
over the Southeastern US. Expect typical diurnal temp and
precipitation trends Wednesday and Thursday with highs near 90 and
scattered afternoon thunderstorms.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers and storms will continue to develop this
afternoon, with the main focus across northern terminals, as near
and north of the I-20 corridor remains the best area for
development. Based on current radar trends and near term guidance,
have adjusted prevailing and tempo wording through early evening.

Regarding fog and low cloud potential overnight, went with a
persistence forecast given very little change in setup. Will leave
out any reductions in vis and cig for now.

14

&&

.FIRE WEATHER...

Isolated to scattered showers and storms will be possible across the
northern two thirds Central Alabama through tonight. Somewhat
better rain chances will move in Friday for the south as an upper
level disturbance slides through. There are no fire weather
concerns due to summertime humidity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  87  71  88  69 /  40  40  20  40  30
Anniston    72  87  72  88  70 /  40  50  20  40  30
Birmingham  74  88  74  89  72 /  40  50  20  40  30
Tuscaloosa  74  88  73  90  72 /  40  50  20  40  30
Calera      74  87  73  89  72 /  30  50  20  40  30
Auburn      73  87  72  88  72 /  20  50  20  40  40
Montgomery  75  90  75  91  74 /  20  50  20  40  40
Troy        73  88  72  89  71 /  20  50  20  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 6, 4:12 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
412 AM CDT Thu Jul 6 2017

ALZ011>015-017>050-071215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
412 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Isolated thunderstorms across the northern half of Central Alabama
may result in straight line wind damage with up to 60 mph this
afternoon. Areas that may see the activity will be along and north of
a Tuscaloosa, to Calera, to Wedowee Line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon.

In the hours before

Special weather statement, Jul 6, 3:23 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
323 PM CDT THU JUL 6 2017

ALZ024-025-034-062115-
Bibb AL-Jefferson AL-Shelby AL-
323 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...NORTHERN
BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alabama Adventure to Tannehill Ironworks State
Park to near Coaling. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hoover, Alabaster, Bessemer, Pelham, Helena, Calera, Chelsea,
Montevallo, Indian Springs Village, Vance, Woodstock, West Blocton,
Regions Park Or Hoover Met, American Village, Oak Mountain State
Park, Maylene, Oak Mountain Amphitheater, Riverchase, Patton Creek
and Ross Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3313 8728 3313 8720 3319 8720 3323 8715
      3324 8712 3322 8712 3322 8710 3325 8707
      3328 8707 3328 8709 3329 8709 3329 8712
      3340 8700 3338 8657 3322 8671 3307 8692
      3308 8731 3309 8731
TIME...MOT...LOC 2023Z 274DEG 24KT 3338 8699 3325 8710 3314 8738

87/GRANTHAM
Special weather statement, Jul 6, 3:28 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
328 PM CDT THU JUL 6 2017

ALZ018-019-026-062115-
Calhoun AL-Etowah AL-St. Clair AL-
328 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN...SOUTHEASTERN
ETOWAH AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gadsden to near Riverside. Movement was east at
25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gadsden, Anniston, Jacksonville, Rainbow City, Hokes Bluff, Fort
McClellan, Saks, Attalla, Glencoe, Weaver, Ragland, Ohatchee,
Alexandria, Jacksonville State University, Gadsden Mall, Blue
Mountain, Southside, Gadsden Steam Plant, Cobb City and Sulphur
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3399 8574 3397 8574 3396 8565 3369 8580
      3369 8617 3370 8619 3369 8621 3369 8626
      3402 8609 3405 8577
TIME...MOT...LOC 2028Z 265DEG 22KT 3402 8603 3364 8624

87/GRANTHAM
Special weather statement, Jul 6, 4:09 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
409 PM CDT THU JUL 6 2017

ALZ025-026-062145-
Shelby AL-St. Clair AL-
409 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 445 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greystone, or near Leeds, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Birmingham, Hoover, Pell City, Leeds, Moody, Vincent, Vandiver, Coosa
Island, Lake Purdy, Greystone, Meadowbrook, Sterrett, Camp Winnataska
and Shoal Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3354 8628 3349 8629 3341 8634 3339 8638
      3338 8638 3342 8670 3347 8667 3347 8661
      3351 8657 3352 8654 3352 8652 3355 8652
      3355 8654 3357 8655 3357 8650
TIME...MOT...LOC 2109Z 280DEG 18KT 3346 8661

87/GRANTHAM
Special weather statement, Jul 6, 4:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT THU JUL 6 2017

ALZ026-027-062230-
Talladega AL-St. Clair AL-
429 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLADEGA AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 530 PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pell City to near Vincent. Movement was
east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Oxford, Talladega, Pell City, Lincoln, Riverside, Vincent, Ragland,
Munford, Waldo, Alpine Bay Resort, Talladega Superspeedway, Talladega
Municipal Airport, Grant Town, Honda Manufacturing Of Alabama, Coosa
Island, Logan Martin Dam, Country Club Estates, Camp Mac, Jackson
Shoals and Ironaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3352 8582 3350 8585 3350 8590 3340 8592
      3338 8594 3338 8598 3336 8598 3337 8635
      3339 8638 3366 8635 3372 8612 3370 8614
      3368 8614 3367 8605 3365 8603 3360 8602
      3360 8600 3359 8599 3358 8580 3354 8580
TIME...MOT...LOC 2128Z 264DEG 31KT 3361 8633 3342 8639

87/GRANTHAM
Special weather statement, Jul 6, 4:32 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
432 PM CDT THU JUL 6 2017

ALZ013-015-062215-
Fayette AL-Walker AL-
432 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER AND NORTHEASTERN
FAYETTE COUNTIES UNTIL 515 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Berry, or 9 miles south of Carbon Hill, moving
east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jasper, Cordova, Berry, Parrish, Oakman, Gorgas, Lynns Park,
Goodsprings, Barney, West Corona, Cedrum Area, Holly Grove, Corona,
Townley and Boldo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3370 8767 3385 8761 3387 8714 3365 8715
TIME...MOT...LOC 2132Z 273DEG 27KT 3376 8754

87/GRANTHAM
Special weather statement, Jul 6, 4:37 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
437 PM CDT THU JUL 6 2017

ALZ012-013-062230-
Fayette AL-Lamar AL-
437 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAYETTE AND SOUTHERN
LAMAR COUNTIES UNTIL 530 PM CDT...

At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff to near Steens. Movement was east at
20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Winfield, Fayette, Vernon, Millport, Glen Allen, Kennedy, Belk,
Ashcraft Corner, Blooming Grove, Bluff, Cody, Wayside, Richard Arthur
Field, Bevill State College Fayette, Hubbertville, Fowlers
Crossroads, Star, Hightogy and Melborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3368 8826 3388 8803 3388 8764 3387 8763
      3387 8759 3352 8785 3352 8799 3353 8828
TIME...MOT...LOC 2137Z 273DEG 17KT 3389 8794 3352 8827

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:15 PM CDTSpecial Weather StatementBMXDeKalb30 min
Jul 6, 2:18 PM CDTSpecial Weather StatementBMXJefferson27 min
Jul 6, 2:48 PM CDTSpecial Weather StatementBMXSt. Clair42 min
Jul 6, 2:49 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jul 6, 3:21 PM CDTSpecial Weather StatementBMXCherokee39 min
Jul 6, 3:23 PM CDTSpecial Weather StatementBMXShelby52 min
Jul 6, 3:28 PM CDTSpecial Weather StatementBMXCalhoun47 min
Jul 6, 3:43 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah47 min
Jul 6, 4:09 PM CDTSpecial Weather StatementBMXShelby36 min
Jul 6, 4:21 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne36 min
Jul 6, 4:29 PM CDTSpecial Weather StatementBMXTalladega61 min
Jul 6, 4:32 PM CDTSpecial Weather StatementBMXWalker43 min
Jul 6, 4:37 PM CDTSpecial Weather StatementBMXFayette, Lamar53 min
Jul 6, 5:11 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
Jul 6, 5:11 PM CDTSevere Thunderstorm WarningBMXFayette, Walker49 min
Jul 6, 5:23 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne38 min
Jul 6, 5:47 PM CDTSevere Thunderstorm WarningBMXTuscaloosa43 min
Jul 6, 5:50 PM CDTSpecial Weather StatementBMXCleburne40 min
Jul 6, 6:00 PM CDTSevere Thunderstorm WarningBMXFayette, Walker27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.